Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Oct 13, 2021, 10:54 AM CDT for Fulton County, Knox County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2021, 10:54 AM CDT (15:54 UTC)
- Expired
- Oct 13, 2021, 11:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.50 in
- Wind
- 30
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
356
WWUS83 KILX 131554
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
1054 AM CDT Wed Oct 13 2021
ILZ027-036-040-131630-
Knox-Schuyler-Fulton-
1054 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of Fulton, southern Knox
and east central Schuyler Counties through 1130 AM CDT...
At 1053 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Abingdon to near Vermont. Movement was
northeast at 55 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Maquon around 1100 AM CDT.
Lewistown and Gilson around 1105 AM CDT.
Cuba around 1110 AM CDT.
Other locations in the path of these storms include St. David,
Williamsfield, Victoria, Canton, Fairview, Farmington and Yates City.
This includes Interstate 74 between mile markers 54 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4111 8999 4041 9000 4010 9041 4019 9045
4076 9044
TIME...MOT...LOC 1553Z 222DEG 48KT 4080 9035 4034 9039
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
$$
ErwinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Oct 13, 10:32 AM CDT, 22 minutes earlier.
Area forecast discussion, Oct 13, 10:32 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1032 AM CDT Wed Oct 13 2021 .SYNOPSIS... Issued at 1032 AM CDT Wed Oct 13 2021 A large storm system over the central Plains will track into south central Canada tonight, pushing a front into central Illinois. This will spread showers and some thunderstorms eastward across central Illinois today, with periods of showers and a few thunderstorms expected to continue through Friday evening. Dry and cooler fall like weather is expected this weekend. && .UPDATE... Issued at 1032 AM CDT Wed Oct 13 2021 A warm front lies from south central IA to southern IL, with central IL currently north of the front. Although a few bands of thunderstorms lie north of the front, these should mainly contain showers and brief heavy rain, with perhaps some small hail in isolated stronger cells due to their location in the cooler and more stable surface air north of the warm front. The warm front should lift northward across central IL this afternoon and early evening, bringing a window for potential surface-based instability and associated thunderstorms, mainly west of the Illinois River, in the late afternoon to early evening ahead of the cold front approaching from the west. Significant breaks in cloud cover allowing significant destabilization appear questionable. Still, 40-50 kt sfc-6km bulk shear and helicity near 200 raise some concern that some of the surface-based storms could grow strong this afternoon and evening. Updates this morning are minimal, with highs still expected to reach the lower 70s north of I-74, and mid to upper 70s to the south. && .SHORT TERM...(Today and tonight) ISSUED AT 335 AM CDT Wed Oct 13 2021 Early morning surface map shows weak 1016 mb high pressure over the eastern Ohio river valley while a deepening 991 mb low pressure was near Gordon Nebraska over northwest Nebraska. A frontal boundary (that was occluding in the central plains), extended southward through central KS/OK and into northwest Texas. Aloft a strong 545 dm 500 mb low was over far western Nebraska while a 588-590 dm 500 mb ridge extended from the central/nw Gulf of Mexico into the Southeast States. Showers and thunderstorms associated with this large storm system was over southern/western IA and nw MO. Mid and high clouds had spread across IL during the night while fog was more common over Indiana. Temps were in the low to mid 50s, except upper 50s from Springfield west/sw with lower 60s near the MS river. Robinson was the cool spot at 49F. Strong low pressure forecast to track ne to along the eastern ND/SD border by 00Z/7 pm. Increasing SSE to SE winds over central/se IL during today to increase moisture levels as PW values rise to 1.5-2 inches during this morning. Showers and some thunderstorms to spread ENE across the CWA during this morning with east central and especially southeast IL having convection becoming more isolated during the afternoon. The occluded front to push into nw IL late this evening and bring another round of showers and thunderstorms into central IL during this evening. SPC day1 outlook has shifted the marginal risk of severe storms (damaging winds and isolated tornadoes) just west of CWA for this afternoon/evening closer to better storm dynamics out west. Limited instability this far east though wind shear and SRH are at moderate levels. Highs today range from the lower 70s from I-74 north to the mid to upper 70s over central/southern CWA. Lows tonight range from mid to upper 50s along and west of the IL river, to the mid to upper 60s in eastern/se IL. .LONG TERM...(Thursday through Tuesday) ISSUED AT 400 AM CDT Wed Oct 13 2021 Strong low pressure system lifts into central Manitoba by midday Thu while frontal boundary lingering near central IL. Surface waves lifting ne along the boundary Thu afternoon into Friday to likely continue showers and some thunderstorms over the area, with highest pops shifting into eastern/se IL on Friday, and lingering chances in eastern CWA on Fri evening. Some tropical moisture from Pamela nearing the west central Mexico coast early this morning could work into area especially se CWA along with Gulf of Mexico moisture. Could see a widespread 1 inch rainfall over area today through Fri with locally higher amounts. SPC day3 outlook has marginal risk of severe storms (damaging winds main threat) over the Wabash river valley in southeast IL on Friday afternoon and early Fri evening as the cold front pushes se through southeast IL. Dry and much cooler weather is expected this weekend as deep upper level trof digs into IL by dawn Sat and IL gets in a nw upper level flow during this weekend. Ample sunshine Saturday but highs Sat only around 60 in central IL and lower 60s in southeast IL and breezy WNW winds making if feel cooler. Lows in the low to mid 40s Fri night through Sunday night with a few spots in central IL reaching upper 30s Sat night. Temps start to moderate on Sunday with seasonable highs in the mid to upper 60s. High pressure ridge shifts se of IL on Monday with return SSW winds warming temps into the lower 70s. Models diverge with movement of a cutoff upper level low into the upper Midwest or central plains on Tue, though most models keep much of CWA dry on Tue with some cooler temps in nw CWA where highs in the upper 60s Tue and lower 70s from I-72 south. Temps to continue to trend a bit cooler on Wed especially north of I-70 as upper level heights decrease. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 558 AM CDT Wed Oct 13 2021 Fog early this morning has been confined to the Wabash river valley and into Indiana, so the central IL airports are initially having VFR conditions during early to mid morning with mid to high clouds covering central IL. Showers and some thunderstorms west of IL at dawn, will spread eastward over central IL during mid to late morning, and possibly bring MVFR conditions for a time later this morning and afternoon. Appears to be a lull in convection during mid to late afternoon before more convection spread eastward ahead of an occluded front during this evening and likely lingering overnight from I-55 west closer to the frontal boundary as ceilings and vsbys lower to MVFR. East to SE winds under 10 kts early this morning, to veer SE and increase to 8-14 kts with gusts 18-24 kts later this morning and afternoon. Winds to veer southerly around 10 kts during this evening and SW during overnight and weaken a bit more as frontal boundary approaches the IL river valley late tonight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...37 SYNOPSIS...37 SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Oct 13, 3:03 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 303 AM CDT Wed Oct 13 2021 ILZ027>031-036>038-040>057-061-062-066-071-140815- Cass-Champaign-Christian-Clay-Coles-Cumberland-De Witt-Douglas- Edgar-Effingham-Fulton-Knox-Logan-Macon-Marshall-Mason-McLean- Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon-Schuyler-Scott- Shelby-Stark-Tazewell-Vermilion-Woodford- 303 AM CDT Wed Oct 13 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... A couple rounds of showers and thunderstorms will be possible today and tonight. The threat for severe thunderstorms is low, but cloud to ground lightning and locally heavy rain are possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... There will be additional chances for showers and thunderstorms Thursday and Friday. At this time, the threat for severe thunderstorms appears to be low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ063-067-068-072-073-140815- Clark-Crawford-Jasper-Lawrence-Richland- 303 AM CDT Wed Oct 13 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... A couple rounds of showers and thunderstorms will be possible today and tonight. The threat for severe thunderstorms is low, but cloud to ground lightning and locally heavy rain are possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... There will be additional chances for showers and thunderstorms Thursday and Friday. At this time, the threat for severe thunderstorms appears to be low Thursday, but a few strong or severe storms are possible Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Deubelbeiss
In the hours before
Special weather statement, Oct 13, 10:54 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1054 AM CDT Wed Oct 13 2021
ILZ027-036-040-131630-
Knox-Schuyler-Fulton-
1054 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of Fulton, southern Knox
and east central Schuyler Counties through 1130 AM CDT...
At 1053 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Abingdon to near Vermont. Movement was
northeast at 55 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Maquon around 1100 AM CDT.
Lewistown and Gilson around 1105 AM CDT.
Cuba around 1110 AM CDT.
Other locations in the path of these storms include St. David,
Williamsfield, Victoria, Canton, Fairview, Farmington and Yates City.
This includes Interstate 74 between mile markers 54 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4111 8999 4041 9000 4010 9041 4019 9045
4076 9044
TIME...MOT...LOC 1553Z 222DEG 48KT 4080 9035 4034 9039
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
ErwinNearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.